Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What is the cause for losing my balance while suffering from vertigo?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3551 Questions
I had a vertigo spell 6 weeks ago, and still feel unbalanced from it.. Went to ent he said possible meneires, primary said definitely not just vertigo, and them went neurotologist and said labrynthis... I fel like I am getting worse with my balance, I started taking Xanax and feel better but still get the feeling off balanced but less pronounced. Blood work was normal, MRI unremarkable, balance test normal, hearing normal. I feel like My head is swaying when I sit... If I put shows on my whole body sways... Help. I only had the spinning once and no more.. But my head gets this weird episodic of whirling in side my head.. Hard to explain. Was referred to vestibular therapy. Also a neurologist, what will they look for
Posted Mon, 6 Jan 2014 in Medicines and Side Effects
Answered by Dr. Albana Sejdini 3 hours later
Brief Answer: Please refer to the following suggestions... Detailed Answer: Hi, The symptoms you are describing a typical for Meneiere's syndrome, which is common among women of your age. Although it is a fastidious condition, there is not as severe as it looks like. Vestibular therapy is a known method of caring for Meniere's syndrome. The goal of therapy is to reduce the episodes of vertigo and improving quality of life. Labirythitis also is related to vertigo and should be treated properly once diagnosed. I'd also advise to: - not to move your head quickly from one side to another to avoid worsening of vertigo - if you feel dizzy, please sit down immediately - have more rest after having the attack - avoid caffein drinks, salt, including monosodium glutamate - have your meals regularly, do not skip any - try to cope with stress (stress-relieving techniques are useful) All the best! Feel free to ask me other questions you might have! Dr.Alba
Above answer was peer-reviewed by
Follow-up: What is the cause for losing my balance while suffering from vertigo? 4 hours later
doctors don't think i have menieeres
Answered by Dr. Albana Sejdini 12 minutes later
Brief Answer: Please refer to the below answer.... Detailed Answer: Hi again, Thank you for writing back. If you are saying you are not diagnosed with Meniere's, could you please send in the right diagnosis of your doctors? I kindly ask for any tests you carried out in order to assist you further! In case of no Meniere's but still vertigo attacks, the advises given earlier can give you a hand in easing the vertigo symptoms. If you are diagnosed with labyrinthitis, which is an infection of inner ear, it is also associated with vertigo. Once the infection is completed treated, the vertigo will be gone too. Thank you! Dr.Alba
Above answer was peer-reviewed by
Follow-up: What is the cause for losing my balance while suffering from vertigo? 59 minutes later
How does the infection get cured..neurotologist said its viral labrynthis,., told me to take Xanax or Valium..took Bloodwork and all normal General dr told me I def don't have Menieres... And have vertigo to take meclizine..I took for two days and the next morning..I woke up so light headed and off balance.. I couldn't walk.. So I stopped it. Ent took hearing test, normal, balance test with warm and cold and that came out perfect. Said it the could be Menieres but then said he was not sure. I feel like the inside of my head moves when I get the episodes.. I get these whirling sensation or swaying in my head. I am so scared this is week 6.. How long does labrynthis last? And if infection why no antibiotics. Xanax helps but still feel off balance...
Answered by Dr. Albana Sejdini 6 hours later
Brief Answer: Please refer to the following answer... Detailed Answer: Hi my dear, Although infection could be a possible reason of labyrinthitis, however, there are other non-infective causes. Most probably your doctor has mentioned only 'labyrinth" rather than labyrinthitis. So, generally speaking, labyrinth is the inside part of the ear (which is also connected to the brain). It is responsible for our good space orientation. At your age, due to possible hormonal changes or stress factors or other un-known causes, labyrinth could give such problems with vertigo attacks or being lightheaded. Again, this is not to make your scared although the fastidious feeling of vertigo or lightheaded. If the doctor decided to give only Xanax and Valium; this was to help keep your brain at rest; so you won't feel such problems. And this what you need for the moment: take more rest not to make your body move as it might cause such disturbances. Once again, the advice given earlier can also help you ease your symptoms. All the best my dear! Dr.Alba
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor